MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM MEDIAL DISTAL TIBIA PLATE 10 HOLES/197MM-RIGHT; PLATE, FIXATION, BONE

SYNTHES GMBH 4.5MM MEDIAL DISTAL TIBIA PLATE 10 HOLES/197MM-RIGHT; PLATE, FIXATION, BONE
Model Number 224.510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529); Physical Asymmetry (4573)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a2: patient¿s year of birth is 1968.B3: only the event year is known.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
An adverse event was reported for study subject (b)(6) as follows: the patient sustained a high energy trauma injury on (b)(6) 2023 resulting in an open tibial shaft fracture.A distal tibia plate was implanted on (b)(6) 2023.Four proximal screws and three distal screws were used for fixation.On (b)(6) 2023, nonunion, malunion, and malalignment of the right tibia was noted.Implant removal was performed on (b)(6) 2023.Recovery is in progress.This report involves one 4.5mm medial distal tibia plate 10 holes/197mm-right.This is report 8 of 8 for (b)(4).

Brand Name
4.5MM MEDIAL DISTAL TIBIA PLATE 10 HOLES/197MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17224838
Report Number8030965-2023-08186
Device Sequence Number7097543
Product Code HRS
UDI-Device Identifier10886982158314
UDI-Public(01)10886982158314
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K001945
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.510
Device Catalogue Number224.510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight94 KG
Patient RaceBlack Or African American